Alert archive / Oklahoma / Flash Flood Warnings in 1994

Flash Flood Warning 2, NWS Norman, OK

April 11, 1994Canadian County, Kingfisher County, Logan County, Oklahoma

NWS Norman, OK issued this flash flood warning at Apr 11, 1994, 4:20 AM CDT for Canadian County, Kingfisher County, Logan County, Oklahoma. It was in force for 3 hr.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 11, 1994, 4:20 AM CDT (09:20 UTC)
Expired
Apr 11, 1994, 7:15 AM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Canadian County, OK, Kingfisher County, OK, Logan County, OK

The radar

The Norman radar (KTLX), 68 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1994-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1994-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-505 J/kg
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 110922
FFWOKC
OKC017-073-083-111215-

BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
420 AM CDT MON APR 11 1994

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 715 AM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES

IN CENTRAL OKLAHOMA
     CANADIAN...KINGFISHER AND LOGAN

INCLUDING THE FOLLOWING LOCATIONS
     CALUMET...CASHION...CRESCENT...DOVER...EL RENO...GUTHRIE...
     HENNESSEY...KINGFISHER...LOVELL...MULHALL...NAVINA...NILES
     ...OKARCHE...ORLANDO...PIEDMONT...RICHLAND AND SEWARD

AT 420 AM NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE HEAVY
RAIN FALLING IN SOUTHERN LOGAN AND WESTERN CANADIAN COUNTIES.  IN
ADDITION...MORE RAIN WAS DEVELOPING IN WESTERN OKLAHOMA AND WILL MOVE 
INTO CANADIAN...KINGFISHER AND LOGAN COUNTIES EARLY THIS MORNING
INCREASING THE THREAT OF FLASH FLOODING.  WEATHER SERVICE RADAR
ESTIMATES THAT 4 TO 6 INCHES HAVE ALREADY FALLEN IN THE WARNED AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY.  RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS.  DO NOT ATTEMPT TO CROSS SWIFTLY
FLOWING WATERS BY FOOT OR BY AUTO.  DO NOT ATTEMPT TO DRIVE
OVER A ROAD COVERED BY WATER.  THE ROAD COULD BE WASHED OUT
UNDER THE WATER SURFACE. PERSONS WITH LIVESTOCK OR PROPERTY IN
LOW LYING AREAS SHOULD TAKE IMMXEDIATE ACTION TO PROTECT THEM
FROM HIGH WATER.

LAT...LON 3571  9766 3542  9782 3538  9829 3564  9829
          3615  9787 3616  9767 3615  9736 3583  9731

SPEG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 11, 4:17 AM CDT, 3 minutes earlier.

Area forecast discussion, Apr 11, 4:17 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
415 AM CDT MON APR 11 1994

UPR LOW NR SAF MOVG SLOWLY E AS PROGD BY BOTH NGM AND AVN. SFC LOW IN W
TX MOVG NE AND WL LIKELY PULL WRMFNT N A LTL INTO PTNS OF CNTRL OK BY
LATE AM. OK MESONET SHOWS WRMFNT FM NR JEFFERSON TO JUST S OF PAULS
VALLEY TO NR WETUMKA ATTM. SFC LOW LIKELY TO TRACK ALONG WRMFNT FM SE OF
SPS TO NR TUL BY 00Z. WSR 88-D FM KTLX/KFDR SHOWG LOTS OF STG TO SVR
STRMS ACRS WRN...CENTRAL AND NRN OK ATTM IN AN AREA OF STG LOW LVL SLY
FLOW ABV SHALLOW COLD AIR MASS AND UPR LVL DIFLNC. WL CONT FLASH FLOOD
WATCH FOR SW...CNTRL AND N-CNTRL OK ZONES THRU 12 NOON. CONVECTION ALONG
THE DRYLN IN TX IS RACING EWRD WL LIKELY DECREASE THE THREAT FOR HVY
RAINS BY NOON. DAY SHIFT WL NEED TO WATCH SITUATION CLOSELY.

PCPN CHCS GREATEST IN SERN OK TNGHT BUT WL ALSO KEEP CHC IN MOST OTHER
ZONES.

CLDS LIKELY TO LINGER ACRS MOST OF AREA THRU TUES BEFORE SUNSHINE
AND MUCH WARMER TEMPS RETURN ON WED. WL TRY TO TAKE A LOOK AT EXTENDED
FCST BEFORE SENDING ZONES. WL TRY TO HV ZONES OUT BY 445.

HBR   54  40  60  40 / 70  30  10  0
OKC   59  42  56  42 / 100 40  10  0
SPS   59  42  64  42 / 70  30  10  0
GAG   50  37  54  36 / 70  40  10  0
PNC   54  40  54  40 / 100 50  10  0
DUA   77  53  57  46 / 60  70  10  10

25 (MTE)

.OKC...FLASH FLOOD WATCH THROUGH 12 NOON FOR ZONES 7 8 12 13 17>27
       33>36.
.TX...FLASH FLOOD WATCH THROUGH 12 TNOON FOR ZONE 83.

In the hours before

Local storm report, Apr 11, 12:55 AM CDT, 3 hours 25 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1245 AM CDT MON APR 11 1994

TIME/DATE           COUNTY               LOCATION/EVENT

1210 AM/11TH        HARMON               NICKEL SIZE HAIL 3 MILES WEST
                                         1 MILE NORTH OF MCKNIGHT.

1225 AM/11TH        CANADIAN             DIME SIZE HAIL IN CALUMENT.

1230 AM/11TH        CANADIAN             DIME SIZE HAIL 6 MILES SOUTH
                                         5 MILES EAST OF CALUMENT.

1242 AM/11TH        KIOWA                DIME HAIL 2 MILES EAST OF
                                         GOTEBO.

1242 AM/11TH        KIOWA                DIME SIZE HAIL 3 MILES EAST
                                         OF MOUNTAIN VIEW.

1249 AM/11TH        KIOWA                NICKEL SIZE HAIL IN MOUNTAIN
                                         VIEW.

1251 AM/11TH        CANADIAN             DIME SIZE HAIL 4 MILES WEST OF
    |                                     MUSTANG.

ALA
Local storm report, Apr 11, 2:28 AM CDT, 1 hour 52 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
245 AM CDT MON APR 11 1994

TIME/DATE           COUNTY               LOCATION/EVENT

1220AM/11TH         KIOWA                MESONET REPORTED GUST TO
                                         58 MPH.

100 AM/11TH         KINGFISHER           DIME SIZE HAIL IN OKARCHE.

145 AM/11TH         CANADIAN             DIME SIZE HAIL AT NEAR PIEMONT.

146 AM/11TH         GREER         x       DIME SIZE HAIL 3S OF MANGUM.

215 AM/11TH         KIOWA                GOLFBALL SIZE HAIL 2E OF
                                         HOBART.
ALA
Local storm report, Apr 11, 2:35 AM CDT, 1 hour 45 minutes before
LOCAL STORM REPORT ...CORRECTION....
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
245 AM CDT MON APR 11 1994

TIME/DATE           COUNTY               LOCATION/EVENT

1220AM/11TH         KIOWA                MESONET AT 4SE HOBART REPORTED
                                         GUST TO 58 MPH.

100 AM/11TH         KINGFISHER           DIME SIZE HAIL IN OKARCHE.

145 AM/11TH         CANADIAN             DIME SIZE HAIL AT NEAR PIEMONT.

146 AM/11TH         GREER                DIME SIZE HAIL 3S OF MANGUM.

215 AM/11TH         KIOWA                GOLFBALL SIZE HAIL 2E OF
                                         HOBART.
ALA
Local storm report, Apr 11, 3:22 AM CDT, 58 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
320 AM CDT MON APR 11 1994

TIME/DATE           COUNTY               LOCATION/EVENT

238 AM/11TH         KIOWA                MESONET 3 MILES SE OF HOBART
                                         REPORTED 69 MPH WINDS.

305 AM/11TH         CADDO                DIME SIZE HAIL IN EAKELY.

ALA
Local storm report, Apr 11, 4:10 AM CDT, 10 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
410 AM CDT MON APR 11 1994

TIME/DATE           COUNTY               LOCATION/EVENT

402 AM/11TH         LOGAN                50-60 MPH WIN:DS IN CRESENT.

ZIG.
Local storm report, Apr 11, 4:11 AM CDT, 9 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
410 AM CDT MON APR 11 1994

TIME/DATE           COUNTY               LOCATION/EVENT

402 AM/11TH         LOGAN                60 MPH WI<NDS IN CRESENT.

ZIG.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 9:15 PM CDTSevere Thunderstorm WarningOUNKiowa45 min
Apr 10, 9:49 PM CDTSevere Thunderstorm WarningOUNComanche, Kiowa41 min
Apr 10, 10:00 PM CDTSevere Thunderstorm WarningOUNJackson45 min
Apr 10, 10:30 PM CDTSevere Thunderstorm WarningOUNKiowa45 min
Apr 10, 10:40 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher50 min
Apr 10, 10:45 PM CDTSevere Thunderstorm WarningOUNJackson45 min
Apr 10, 10:57 PM CDTSevere Thunderstorm WarningOUNCaddo48 min
Apr 10, 11:23 PM CDTSevere Thunderstorm WarningOUNNoble37 min
Apr 10, 11:25 PM CDTSevere Thunderstorm WarningOUNJackson50 min
Apr 10, 11:31 PM CDTSevere Thunderstorm WarningOUNLogan44 min
Apr 10, 11:42 PM CDTSevere Thunderstorm WarningOUNKiowa48 min
Apr 10, 11:44 PM CDTSevere Thunderstorm WarningOUNBeckham46 min
Apr 10, 11:58 PM CDTSevere Thunderstorm WarningOUNCanadian47 min
Apr 11, 12:03 AM CDTSevere Thunderstorm WarningOUNHarmon42 min
Apr 11, 12:15 AM CDTSevere Thunderstorm WarningOUNNoble45 min
Apr 11, 12:27 AM CDTSevere Thunderstorm WarningOUNKiowa48 min
Apr 11, 12:30 AM CDTSevere Thunderstorm WarningOUNGreer45 min
Apr 11, 12:41 AM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher49 min
Apr 11, 12:54 AM CDTSevere Thunderstorm WarningOUNWashita51 min
Apr 11, 1:08 AM CDTSevere Thunderstorm WarningOUNBeckham52 min
Apr 11, 1:25 AM CDTFlash Flood WarningOUNCanadian, Kingfisher, Logan3 hr
Apr 11, 1:30 AM CDTSevere Thunderstorm WarningOUNKingfisher45 min
Apr 11, 1:49 AM CDTSevere Thunderstorm WarningOUNGreer41 min
Apr 11, 1:49 AM CDTSevere Thunderstorm WarningOUNLogan41 min
Apr 11, 1:52 AM CDTSevere Thunderstorm WarningOUNHarmon53 min
Apr 11, 1:56 AM CDTSevere Thunderstorm WarningOUNGarfield, Noble49 min
Apr 11, 1:58 AM CDTSevere Thunderstorm WarningOUNKiowa47 min
Apr 11, 2:15 AM CDTSevere Thunderstorm WarningOUNWashita45 min
Apr 11, 3:08 AM CDTSevere Thunderstorm WarningOUNCaddo, Canadian52 min
Apr 11, 3:47 AM CDTSevere Thunderstorm WarningOUNLogan, Oklahoma43 min
Apr 11, 4:27 AM CDTSevere Thunderstorm WarningOUNLogan, Payne48 min
Apr 11, 5:50 AM CDTSevere Thunderstorm WarningOUNLogan, Oklahoma25 min
Apr 11, 5:54 AM CDTSevere Thunderstorm WarningOUNTillman36 min
Apr 11, 6:19 AM CDTSevere Thunderstorm WarningOUNKiowa41 min
Apr 11, 6:24 AM CDTSevere Thunderstorm WarningOUNGarvin51 min
Apr 11, 7:27 AM CDTSevere Thunderstorm WarningOUNHughes, Pontotoc, Seminole48 min
Apr 11, 12:44 PM CDTSevere Thunderstorm WarningOUNPontotoc36 min
Apr 11, 3:50 PM CDTSevere Thunderstorm WarningOUNPushmataha40 min

Nearby

Flash Flood Warnings in Oklahoma, 1994Every flash flood warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.